Phenylpropanolamine (Disudrin) 2.5 mg/ 0.5 mg per mL Syrup (Oral Drops) or Disudrin Drops is an orange-colored, clear syrup with the odor and sweet, juicy, rindy taste of orange.
Each mL syrup (oral drops) contains:
Phenylpropanolamine HCl ………………………………….. 2.5 mg
Chlorphenamine maleate ………………………………….. 0.5 mg
What is in the medicine?
This medicine contains phenylpropanolamine HCl, a nasal decongestant that clears obstructed and congested air passages making breathing easier. It decongests stuffy nose and clogged nasal sinuses.
What is the medicine used for?
This medicine is used for the relief of clogged nose and postnasal drip associated with the common cold and other minor respiratory tract infections. They also help decongest sinus openings and passages.
How much and how often should you use this medicine?
This medicine should be taken orally (by mouth).
Dosage and Administration
|Orally, every 6 hours, or, as recommended by a doctor:|
|Children: 1 to 3 mos.||0.25 mL|
|4 to 6 mos.||0.5 mL|
|7 to 12 mos.||0.75 mL|
|1 to 2 yrs.||1mL|
When should you not take this medicine?
Do not give this medicine if the child:
- Is allergic to any ingredient in the product
- Is taking medicines for depression
- Has high blood pressure or severe heart disease
Phenylpropanolamine may cause sudden, persistent, severe headache, nervousness, restlessness, insomnia/sleep disturbance, dizziness, feeling of uneasiness (anxiety), confusion, high blood pressure, rapid heart beat (palpitation), chest tightness, muscle shaking (tremor), agitation, irritability, aggressiveness (particularly in young children), nausea, and blurred vision.
What other medicine or food should be avoided while taking this medicine?
Do not use this product together with medicines for depression (e.g., Amitriptyline, Imipramine, Sertraline, Phenelzine, Moclobemide), sympathomimetic medicines (e.g., Epinephrine), and general anesthetics (e.g., Halothane) because of the possibility for increased toxicity.
Tell your doctor about other medicines the child is taking, especially other medicines for cough, cold and allergy.
Signs and Symptoms of Overdosage
Signs and symptoms of phenylpropanolamine overdose include:
- Increased heart rate (tachycardia)
- Irregular heart beat (arrhythmia)
- High blood pressure
- Enlargement of the pupils
What to do when you have taken more than the recommended dosage?
If the child has taken more than the recommended dosage, consult a doctor.
Care that should be taken when taking this medicine:
- Use with caution in patients with high blood pressure, toxic goiter, benign prostatic hypertrophy, heart rate irregularity, glaucoma, and in those taking antidepressants.
- Patients with heart disease and uncontrolled/untreated high blood pressure should consult a doctor prior to taking phenylpropanolamine.
- Do not use after the expiry date on the label.
When should you consult your doctor?
Before giving this medication, tell your doctor if the child has:
- High blood pressure or any type of heart problems
- Thyroid problems
- Bladder problems or difficulty urinating
If symptoms do not improve or new symptoms appear.
For children ages 1 month – 2 years old.